Well I saw the good doctor this morning and i must say although he kept me waiting over an hour he does as always inspire confidence. I explained I’d upped the Lyrica after 2 horrid crashes to no avail except putting on half a stone in a month. He said I was probably doing too much (activities, not Lyrica!) and needed to keep my days similar and avoid peaks of hyperactivity.he also said I was in the danger decade and if I were ten years younger or ten years older or a man I’d be fixed by now. As it is I now have to add another drug, Topirimate, to the Lyrica. I start on 25mg for 2 weeks them increase to 50mg in 2 doses for a few months. I know theres been lots of discussion about topamax here so I’ll have a good read. Wish me luck! xx
Wishing you all the luck in the world. Hope it’s the answer for you.
Hope the topamax helps! I’m interested in his comment about the danger decade, what does he mean by that? I might fall in that as well
SNAP!!! Exactly what I’ve been told to do - add in the Topiramate at the same dozes you’ve been told! Let me know how you go on.
Hey Tracey/anyone else on Topirimate, have you been prescribed Topamax itself or a generic? I’ve read somewhere that the generics aren’t as good for migraine prophylaxis.
I’ve got a bloody mixture as Boots didn’t have enough of one or the other.
so you’re to stay on the Lyrica and add the topamax?
Interesting…I wonder if he’ll want you off the Lyrica once you get therapeutic on the Top? After all, it seemingly stopped working. I do think (and fear) that as the body adapts to the new meds, you get accostomed to it, and
then have to override things again. Almost like Migraine is a virus that keeps mutating? I had “poop out” (lovely phrase they call it) early into this MAV and it’s so disheartening when you think you’re going well and then you get
punched in the stomach. Did you ever try any antidepressants?
Kelley - some good points there. I think Dr S’s view, or at least the view he put over to me, is that the Lyrica was there to calm things down, i.e. calm my brain down enough to enable my brain to function with a semblance of normality, and get into some sort of regularity and routine. It’s more or less achieved that, but now’s the time to tackle the actual migraine itself head on, i.e. with a recognised migraine drug such as Topirimate. I think once the top (or if not that then yet another drug) lessens the frequency and/or severity of the migraine vertigo episodes themselves, then I would come off the Lyrica.
But to be honest I think we’re all subjects in some horrible trial and error uncontrolled experiment which one day may result in someone having a Eureka! moment by accident. I think the published research to date is very random and messy and doctors have to rely on their own clinical experience for the most part. ALL scientific papers I’ve ever come across in any subject invariably end with ‘further research required’!
I see Migraine not so much as a virus that’s mutating (although that’s a good analogy) as a brain that doesn’t want to be ‘fixed’. Genetically we have migraine brains, and drugs that try to change that will work in the short term but are up against an entity that wants to go back to its original state, i.e. migrainous.
Antidepressants - have been on and am still on Dothiepin (Prothiaden) for 10 years for panic disorder. Would like to come off it as I no longer get panic attacks but we thought now’s probably not the best time to do this. I tried amitryptiline - sent my heart rate through the roof after one week, so that was stopped. Haven’t yet tried Pizotifen or Sodium Valproate so perhaps they’re next in line if the Top is the pits lol.
Thanks to everyone for all your comments. Is it just me or is there one heck of a lot of us crashing at the moment?
Well I can hardly believe it but now I’ve had yet another crash with barely a week’s respite since the last. This one started Monday morning at work, halfway through a training lecture about food hygiene, although I’d been feeling a bit off on sunday.
I’m now off sick again. My new boss is gonna love me! Anyway, on Monday evening after four days’ procrastination I started the topiramate. So I’ve had two doses of 25mg so far. I feel so ill I’ve no idea whether I have any side effects. I’ve barely been able to lift my head off the pillow. Reading, talking, swyping (this!) is very difficult. On top of the dizzies it’s like theres a cannon ball in my frontal lobe edged with razor blades so moving my head hurts like hell!
I know it’s irrational but I’m back in the ‘oh sh*t, what if I’m stuck like this forever?’ mode.
Sorry to whinge - a bit full of self pity here!
Dizzy Lizzy x
My dear friend, I am in pain for you and sending you masses of positive vibes that the Top will kick in and abort this sh*t.
Yes, it seems a lot of us are crashing at the moment - dont get it - maybe the change from the (non-existent) summer we had into autumn :?:
I’ve slowly crept out of my crash and feel I’m swaying on the edge.
I’m so sorry you’re going through this hell with the added stress of your new job lingering over you - but your health must come first.
Please rest - no more typing - and hopefully next week you’ll be climbing out of this pit.
Muchos lovus x